Research Archive

Luminary Research ArchiveIndependent scholarship

Luminary Portal

Research Article · Preprint Mathematics

Covariance-Spectrum Certificates for Homogeneous Stable Count Laws

Scott Schubr

Luminary Oddities

  • Mathematics
  • Probability and Statistics
Primary subject
Mathematics
Paper type
Research Article
Manuscript stage
Preprint
Manuscript
Archived
Edition
7 · Permanent link

Overview

Abstract

We compare a homogeneous real-stable count law with the multinomial law having the same mean. Finite chi-square bounds retain both the trace and the spectral square of the normalized covariance deficit D. The likelihood ratio has a covariance-determined quadratic component of exact squared norm nTr(D^2)/[2(n-1)], and an explicit bound controls the full higher-order remainder. This yields convergence for bounded trace and vanishing spectral square without a lower bound on positive category means. Two such stable laws with the same degree, mean and covariance agree in total variation to order (TrD)^(3/2) as the deficit tends to zero; a cubic example makes this exponent sharp. Nonfactorizable positive stable cubic laws also obstruct a stronger dimension-uniform third-order Frobenius estimate. The proof combines centered real roots with an orthogonal multinomial expansion and sharp coefficient bounds. We prove the optimal real inequality |e_k(z)|^2≤binom(n,k) for centered vectors of squared norm n, classify equality, and obtain the optimal universal total-variation coefficient. A sharp complex fifth-coefficient inequality in six variables yields the degree-six complete-homogeneous bound at every covariance rank. General-degree envelopes and structured subclasses are treated separately. A Gaussian mutual-total-variation limit along powers of a fixed law is a further consequence. We credit classical root-extremum and determinantal results and the coefficient, tensor and orthogonal expansion methods of Han and Niles-Weed. Standalone code reconstructs the finite polynomial certificates using exact arithmetic.

Keywords real-stable polynomials · covariance spectrum · multinomial approximation · total variation · elementary symmetric polynomials · exact certificates

Scope of the work

Homogeneous real-stable count laws admit covariance-spectrum chi-square certificates and an exact quadratic likelihood term, sharp small-deficit covariance-matching order, and a full-stable cubic obstruction to a stronger Frobenius estimate. Sharp real coefficient/equality and complex-six bounds yield the stated uniform TV and degree-six complete-homogeneous conclusions.

Reproduction notes

The 45-page manuscript and editable main.tex are supplied in a 12-file package with references.bib, citation metadata and checksum inventories. README.md gives Tectonic/pdfLaTeX build commands and Python 3.10+ standard-library reproduction commands. verify_spectral.py uses verify_scalar_one.py, verify_sharp_two.py and verify_refined.py to reconstruct the exhaustive finite scalar/equality certificates; verify_complex_six.py reconstructs the separate exact complex-six polynomial certificates. Analytic reductions, stable-law transfer and limit arguments are proved in the manuscript.

The manuscript

Read the paper

Open PDF

The complete manuscript, as published in this edition.

If the reader is unavailable on your device, open or download the PDF directly.

Author disclosures

Generative AI systems assisted mathematical exploration, literature discovery, proof drafting, exact-code development and independent adversarial checks. These are internal AI-assisted checks, not external human refereeing; the author retains responsibility for the manuscript.

References and related publications

  1. S. Banach, Über homogene Polynome in L2, Studia Mathematica 7 (1938), 36–44. doi:10.4064/sm-7-1-36-44.
  2. D. Carando and J. T. Rodríguez, Symmetric multilinear forms on Hilbert spaces: where do they attain their norm? (2018). arXiv:1810.09373.
  3. W. Ehm, Binomial approximation to the Poisson binomial distribution, Statistics & Probability Letters 11(1) (1991), 7–16. doi:10.1016/0167-7152(91)90170-V.
  4. A. Guntuboyina, S. Saha and G. Schiebinger, Sharp inequalities for f -divergences (2013). arXiv:1302.0336.
  5. Y. Han and J. Niles-Weed, Approximate independence of permutation mixtures, The Annals of Statistics 54(3) (2026), 1594–1621. doi:10.1214/26-AOS2619. arXiv:2408.09341; the coefficient result used here is Theorem 4.3(2) in version 3.
  6. Y. Han and J. Niles-Weed, Elementary symmetric polynomial inequalities for centered vectors and matrices (2026). arXiv:2607.23836.
  7. W.-L. Loh, Stein’s method and multinomial approximation, The Annals of Applied Probability 2(3) (1992), 536–554. doi:10.1214/aoap/1177005648.
  8. C. Riener and R. Schabert, Linear slices of hyperbolic polynomials and positivity of symmetric polynomial functions (2023). arXiv:2203.08727, version 2.
  9. B. Roos, Closeness of convolutions of probability measures, Bernoulli 16(1) (2010), 23–50. doi:10.3150/08-BEJ171. arXiv:0811.0622.
  10. B. Roos, On Bobkov’s approximate de Finetti representation via approximation of permanents of complex rectangular matrices (2014). arXiv:1203.2871, version 2.
  11. P. Brändén, Polynomials with the half-plane property and matroid theory, Advances in Mathematics 216 (2007), 302–320. arXiv:math/0605678, version 4.
  12. Y.-B. Choe, J. G. Oxley, A. D. Sokal and D. G. Wagner, Homogeneous multivariate polynomials with the half-plane property, Advances in Applied Mathematics 32 (2004), 88–187. doi:10.1016/S0196-8858(03)00078-2. arXiv:math/0202034.
  13. E. Randles, Local limit theorems for complex functions on Zd, Journal of Mathematical Analysis and Applications 519 (2023), 126832. doi:10.1016/j.jmaa.2022.126832. arXiv:2201.01319, version 2.
  14. H. Derksen, P. Ivanov, C. H. Lee and E. Viola, Pseudorandomness, Symmetry, Smoothing: I, in 39th Computational Complexity Conference , LIPIcs 300 (2024), 18:1–18:27. doi:10.4230/LIPIcs.CCC.2024.18.
  15. J.-T. Hsieh, D. M. Kane, P. K. Kothari, J. Li, S. Mohanty and S. Tiegel, Rigorous Implications of the Low-Degree Heuristic (2026). arXiv:2601.05850.
  16. National Institute of Standards and Technology, Digital Library of Mathematical Functions , §18.19 and §18.23, Table 18.19.1 and equation 18.23.3.
  17. B. Roos, Multinomial and Krawtchouk approximations to the generalized multinomial distribution, Theory of Probability and its Applications 46(1) (2002),103–117. doi:10.1137/S0040585X97978750. Russian original: Teor. Veroyatnost. i Primenen. 46(1) (2001),117–133.
  18. P. Diaconis and R. C. Griffiths, Reproducing kernel orthogonal polynomials on the multinomial distribution, Journal of Approximation Theory 242 (2019),1–30. doi:10.1016/j.jat.2019.01.007. arXiv:1802.07122.
  19. J. M. Aldaz, Self-improvement of the inequality between arithmetic and geometric means, Journal of Mathematical Inequalities 3(2) (2009),213–216. arXiv:0807.1788.
  20. H. H. Bauschke, O. Güler, A. S. Lewis and H. S. Sendov, Hyperbolic polynomials and convex analysis, Canadian Journal of Mathematics 53(3) (2001),470–488. Author manuscript.
  21. S. Cao, S. He, Z. Li and Z. Wang, Extreme ratio between spectral and Frobenius norms of nonnegative tensors, SIAM Journal on Matrix Analysis and Applications 44(2) (2023),919–944. doi:10.1137/22M1502951. Author manuscript,Theorem 4.6 and Corollary 4.9.
  22. C. Hanselka, Definite determinantal representations of ternary hyperbolic forms, arXiv:1411.1661v2 (2015), Theorem 1 (Helton–Vinnikov).

A stable scholarly record

Cite this edition

Scott Schubr. (2026). Covariance-Spectrum Certificates for Homogeneous Stable Count Laws (Version 7). Luminary Research Archive. https://research.luminaryoddities.com/moment-certificates-homogeneous-stable-count-laws/v/7

BibTeX
@techreport{luminary_moment_certificates_homogeneous_stable_count_laws_v7,
  title = {Covariance-Spectrum Certificates for Homogeneous Stable Count Laws},
  author = {Scott Schubr},
  year = {2026},
  institution = {Luminary Research Archive},
  type = {Research Article},
  note = {Version 7},
  url = {https://research.luminaryoddities.com/moment-certificates-homogeneous-stable-count-laws/v/7}
}

Loading discussion…